MAUDE Adverse Event Report: CORDIS CORPORATION SI BRITE TIP 8F 23CM STR; INTRODUCER, CATHETER

CORDIS CORPORATION SI BRITE TIP 8F 23CM STR; INTRODUCER, CATHETER
Model Number 401823M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
When the customer opened the 8f 23cm straight (str) brite tip catheter sheath introducer (csi), it was noted that the brite tip/distal tip was fractured-separated.The device was never used in the patient.The device was stored per labelling.The procedure was completed with another 8x23 sheath.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
Complaint conclusion: when the customer opened the 8f 23cm straight (str) brite tip catheter sheath introducer (csi), it was noted that the brite tip/distal tip was fractured-separated.The device was never used in the patient.The device was returned for analysis and during the visual analysis, a torn condition was observed at the tip of the unit.The device was stored per labelling.The procedure was completed with another 8 x 23 sheath.The device was returned for analysis.One non-sterile si brite tip 8f 23cm str device was received for analysis inside a plastic bag.During the visual analysis a torn condition was observed at the tip of the unit.No other anomalies were observed.Dimensional analysis was performed to verify the correct od of the cannula and to be verified against the ppe specification.Dimensional analysis was also performed to verify the correct od of the obturator and to be verified against the ppe specification.Dimensional analysis results were found within specification.Per sem analysis, an insertion/withdrawal test was performed through the csi cannula and no anomalies were observed.Results showed that the torn area observed on the tip of the si brite tip 8f 23cm str unit presented evidence of scratch marks.This type of damage is commonly caused during the interaction of the unit material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch mark on the unit¿s tip could probably led to the torn condition found on the received device.It seems that the tip was torn either due to the interaction of the unit with calcified spicules located on the lesion or with a sharp object from the outside of the cannula.No other anomalies were observed during sem analysis.A product history record (phr) review of lot 17994171 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip-separated-during prep was not confirmed since the tip of the catheter did not show a separation.The reported ¿brite tip/distal tip-frayed/split/torn- during prep¿ was confirmed by analysis.The exact cause of the event could not be determined.Procedural factors, such as operator handling during prep, could have contributed to the event.According to the instructions for use (ifu) which is not intended as a mitigation of risk, ¿do not use if package is open or damaged.¿ users are clinically trained to inspect devices prior to use and during prep and immediate discontinue and change the device if any damage is noted.Neither the phr, nor the information available, suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SI BRITE TIP 8F 23CM STR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12208713
Report Number9616099-2021-04721
Device Sequence Number17289586
Product Code DYB
UDI-Device Identifier10705032000383
UDI-Public10705032000383
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number401823M
Device Catalogue Number401823M
Device Lot Number17994171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1